MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE S 10.3X10.3 CTN10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE S 10.3X10.3 CTN10; DRESSING,WOUND,OCCLUSIVE
Model Number 66801067
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Wound Dehiscence (1154); Discomfort (2330)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during treatment with a foam dressing allevyn life 4 x 4" quadrilobe sterile, after 8 hours, when the patient tried to get the dressing off, the adhesive stuck to the wound, and pulled off the very scabs that were desperately trying to heal, it resulted the re-opening of the wound.It is unknown how the treatment was completed.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during treatment with a foam dressing allevyn life 4 x 4" quadrilobe sterile, after 8 hours, when the patient tried to get the dressing off, the adhesive stuck to the wound, and pulled off the very scabs from the healing process.It resulted in re-opening of the wound.It is unknown how the treatment was completed.The device was not returned for analysis.We have therefore not been able to confirm a relationship between the event and the device, or identify a definitive root cause.A lot number for the device was not provided, therefore it was not possible to carry out a device history review.However, there is no supporting evidence, provided or available, to suggest a device deficiency, or that the device failed to meet specifications, at the time of manufacture.A complaint history review (chr) revealed a small number of similar instances in the last 12 months.There is nothing to indicate this is outside of acceptable rates of occurrence.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.This includes guidance on the correct application, removal and frequency of dressing change.A review of historical records concluded that there are no prior escalated actions related to this product and the reported event.A clinical evaluation was conducted, the details of which are as follows: the provided undated photo was reviewed.However, the photo alone does not contribute to the clinical/medical investigation of the root cause of the reported events.Without clinically relevant information for evaluation, the root cause of the reported event cannot be definitively concluded.Further patient impact beyond that which has already been reported cannot be determined with the lack of information.No further clinical/medical assessment is warranted at this time.A risk management review (device) was conducted.This review identified the following actions/observations: - communication from the medical team confirms alignment with the relevant complaint code for wound dehiscence.Therefore, the necessary failure, severity and harm details are to be added to the associated risk files and subsequent risk management report.- a hazard relating to ¿poor removal technique is employed leading to¿¿ will be expanded to effectively include a scenario where the disruption of granulating tissue or the healing process results in a previously closed wound reopening.The probable root cause for this complaint is likely to be one, or a combination of, the following: - that the wrong size or type of dressing was used for the wound type and levels of anticipated/actual exudate.- that the patient's skin had not been adequately prepared prior to the dressing being applied.- the dressing was removed incorrectly, and not as per the guidance contained within the ifu.The users of the reported product are reminded to consult the relevant ifu, to prevent future occurrences of the reported issue.This guide will provide comprehensive instructions of the operation, use and limitations of the device, including the areas outlined above.No further actions by smith & nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN LIFE S 10.3X10.3 CTN10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15666400
Report Number8043484-2022-00198
Device Sequence Number11453486
Product Code NAD
UDI-Device Identifier05000223477981
UDI-Public05000223477981
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number66801067
Device Catalogue Number66801067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown